Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Jul 2, 2010, 4:22 PM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2010, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 2, 2010, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 76 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
609 WUCA52 TJSJ 022122 SVRSJU PRC013-065-022200- /O.NEW.TJSJ.SV.W.0002.100702T2122Z-100702T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 522 PM AST FRI JUL 2 2010 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARECIBO MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF ARECIBO... HATILLO MUNICIPALITY IN PUERTO RICO... * UNTIL 600 PM AST * AT 515 PM AST...A LOCAL EMERGENCY MANAGER REPORTED A SEVERE THUNDERSTORM NEAR BARRIO ESPERANZA IN ARECIBO. THIS STORM WAS REPORTED PRODUCING VERY LARGE HAIL AND REPORTS OF A FUNNEL CLOUD. THIS STORM IS NOT EXPECTED TO DISSIPATE BEFORE 6 PM AST...AND WILL BE CAPABLE OF PRODUCING HAIL OF ONE INCH OR GREATER...STRONG WIND GUSTS...FREQUENT LIGHTNING...AS WELL AS FUNNEL CLOUDS OR TORNADOES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 1844 6667 1836 6668 1836 6680 1848 6681 TIME...MOT...LOC 2118Z 180DEG 0KT 1836 6663 $$ SR
1 follow-up statement
498 WWCA52 TJSJ 022202 SVSSJU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 602 PM AST FRI JUL 2 2010 PRC013-065-022207- /O.EXP.TJSJ.SV.W.0002.000000T0000Z-100702T2200Z/ HATILLO PR-ARECIBO PR- 602 PM AST FRI JUL 2 2010 ...THE SEVERE THUNDERSTORM WARNING FOR ARECIBO AND HATILLO MUNICIPALITIES WILL EXPIRE AT 600 PM AST... AT 557 PM AST...DOPPLER WEATHER RADAR INDICATED THE STRONG THUNDERSTORM OVER PORTIONS OF ARECIBO AND HATILLO WAS BEGINNING TO DIMINISH...AND SEVERE WEATHER CONDITIONS ARE NO LONGER EXPECTED. HOWEVER...STRONG GUSTY WINDS...HEAVY RAINFALL...SMALL HAIL...AND LOCALIZED FLOODING WILL REMAIN POSSIBLE UNTIL THIS STORM COMPLETELY DISSIPATES OR MOVES OFFSHORE. WHILE THE SEVERE THUNDERSTORM WARNING IS BEING ALLOWED TO EXPIRE...LOCAL RESIDENTS AND MOTORISTS SHOULD EXERCISE EXTREME CAUTION THIS EVENING AS DOWNED TREES AND FLOODED ROADWAYS WILL PRESENT HAZARDS. AT THIS TIME...ROAD 490 ARECIBO WAS CLOSED DUE TO NUMEROUS DOWNED TREES BLOCKING THE ROADWAY. LAT...LON 1844 6667 1836 6668 1836 6680 1848 6681 TIME...MOT...LOC 2157Z 180DEG 0KT 1836 6663 $$ SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:18 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 2, 3:18 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 418 PM AST FRI JUL 2 2010 .SYNOPSIS...AT UPPER LEVELS...A TUTT LOW 500 MILES NORTHEAST OF SAN JUAN WILL BEGIN MOVING EAST NORTHEAST AND AWAY FROM THE AREA TONIGHT. A WEAK TROUGH WILL WILL ARRIVE OVERNIGHT SUNDAY FROM THE NORTHWEST. TROUGHINESS AND SOUTHWEST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT. A TUTT LOW 1180 MILES EAST NORTHEAST OF SAN JUAN ON MONDAY NIGHT WILL MOVE WEST AND PASS NORTH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS ON SATURDAY NIGHT OF NEXT WEEK. AT MID LEVELS...HIGH PRESSURE OVER THE BAHAMA ISLANDS WILL MOVE SOUTH INTO THE WESTERN CARIBBEAN BUT REMAIN CONNECTED TO A STRONGER HIGH IN THE CENTRAL ATLANTIC. THIS HIGH WILL SPLIT WITH THE WESTWARD LOBE DUE NORTH OF THE MONA CHANNEL NEAR 40 NORTH BY WEDNESDAY. A TROUGH WITH A LOW NEAR 20 NORTH AND 46 WEST WILL DEVELOP ON TUESDAY AND MOVE NORTHWEST. THE TROUGH WILL CROSS THROUGH THE AREA FRIDAY NIGHT. AT LOWER LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC WILL MAINTAIN MODERATE TO FRESH TRADE WIND FLOW THROUGH THE FORECAST PERIOD. A TROPICAL WAVE NEAR 43 WEST WILL ARRIVE ON MONDAY NIGHT. A SECOND IS EXPECTED TO ENTER THE AREA ON SATURDAY OF NEXT WEEK. && .DISCUSSION...STRONG THUNDERSTORMS HAVE AGAIN FORMED OVER WESTERN PUERTO RICO AND CURRENT RADAR SCANS SHOW CONVERGENCE AT LOWER LEVELS ALONG WITH SOME ROTATION. EXPECT SMALL HAIL AND GUSTY WINDS FROM THIS STORM. SINCE IT IS MOVING WEST THOSE IN MAYAGUEZ AND RINCON CAN EXPECT SOME ROUGH WEATHER BEFORE 6 PM AST. MODEL ANALYSES OF THE WEATHER HAVE SHOWN A DRYING TREND THROUGH SUNDAY...AS FAR AS PRECIPITABLE WATER...WITH A SPIKE BEGINNING SUNDAY NIGHT AND PEAKING TUESDAY MORNING AT OVER 2.1 INCHES. THE NAM ACCELERATES THIS TREND...BUT IS PROBABLY TOO FAST. THE GFS SHOWS BRIEF MOISTURE ENDING BEFORE 06/12Z...BUT THE ECMWF SHOWS CONTINUING MOISTURE THROUGH TUESDAY GRADUALLY TAPERING OFF ON WEDNESDAY AND THIS SEEMS A MORE LIKELY SCENARIO. THEREFORE AM RAMPING UP POPS BEGINNING ON MONDAY AND HOLDING THEM UP THROUGH TUESDAY...AS SHOWER AND THUNDERSTORM ACTIVITY WILL BE BEST ON THESE DAYS. THUNDERSTORMS THEN SHOULD NOT YIELD SUCH STRONG GUSTS AS OCCURRED THURSDAY...AS THESE WERE FUELED BY VERY LOW LIFTED INDICES OF LESS THAN -9...TODAY WAS -10.4. WINDIER CONDITIONS SHOULD FOLLOW ON WEDNESDAY WITH A WIND SURGE BEHIND THE WAVE...AND THEN ANOTHER WAVE POSSIBLY INTO PUERTO RICO BY SATURDAY NIGHT. && .AVIATION... EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES THROUGH TONIGHT. HOWEVER...BRIEF MVFR CONDITIONS...VERY GUSTY WINDS...LIGHTNING AND LOCAL MOUNTAIN OBSCURATIONS ARE EXPECTED...MAINLY NEAR TJBQ AND TJMZ THROUGH 02/22Z IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. && .MARINE...SEAS ARE RUNNING 5 TO 6 FEET IN MOST OF THE OPEN WATERS AND THIS IS NOT EXPECTED TO ABATE MUCH. MODELS ARE VERY BULLISH ON WINDS IN THE CARIBBEAN BEGINNING ON WEDNESDAY AND WANT TO PUSH SEAS THERE TO 11 FEET. THIS IS LIKELY MUCH TOO HIGH...BUT SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY IN THE SOUTHERN PORTION OF OUR CARIBBEAN WATERS TUESDAY NIGHT THROUGH THURSDAY. 7 FOOT SEAS ARE ALSO POSSIBLE IN THE ATLANTIC WEDNESDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 91 79 90 / 20 20 20 20 STT 82 90 81 89 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 06/12
Hazardous weather outlook, Jul 2, 10:15 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...UPDATED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 1115 AM AST FRI JUL 2 2010 AMZ710>745-PRZ001>013-031515- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1115 AM AST FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY OVER THE CENTRAL AND WESTERN INTERIOR...NORTHWEST AND NORTH CENTRAL SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAINFALL...BRIEF STRONG AND GUSTY WINDS... LIGHTNING AND SOME MINOR URBAN AND SMALL STREAM FLOODING AND PONDING OF WATER ON ROADWAYS ARE EXPECTED IN A COUPLE OF LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL AREA MONDAY NIGHT THROUGH EARLY TUESDAY...AND MAY BRING A PERIOD OF ACTIVE WEATHER TO THE LOCAL ISLANDS...WITH SHOWERS...THUNDERSTORMS... LOCALLY HEAVY RAINFALL AND GUSTY WINDS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AMZ715-725-VIZ001-002-031515- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1115 AM AST FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL AREA MONDAY NIGHT THROUGH EARLY TUESDAY...AND MAY BRING A PERIOD OF ACTIVE WEATHER TO THE LOCAL ISLANDS...WITH SHOWERS...THUNDERSTORMS... LOCALLY HEAVY RAINFALL AND GUSTY WINDS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 2, 2:30 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST FRI JUL 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG MAYAGUEZ 18.20N 67.14W
07/01/2010 MAYAGUEZ PR OFFICIAL NWS OBS
WIND GUST OF 46 MPH REPORTED AT THE EUGENIO HOSTOS
AIRPORT IN MAYAGUEZ. AN ACTIVITY TENT WAS COMPLETELY
DESTROYED.
&&
BSEELEYLocal storm report, Jul 2, 2:35 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
335 PM AST FRI JUL 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG MAYAGUEZ 18.20N 67.14W
07/01/2010 MAYAGUEZ PR OFFICIAL NWS OBS
A SECOND WIND GUST OF 81 MPH WAS REPORTED BY A TRAINED
WEATHER OBSERVER AT THE EUGENIO HOSTOS AIRPORT IN
MAYAGUEZ. 4 LARGE TREES WERE BLOWN DOWN.
&&
BSEELEYSpecial weather statement, Jul 2, 2:52 PM CDT, 1 hour 30 minutes before
PRC081-083-131-022030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
352 PM AST FRI JUL 2 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 430 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
SAN SEBASTIAN...LAS MARIAS AND LARES
INCLUDING THE FOLLOWING LOCATIONS
LARES
AT 339 PM AST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
VERY STRONG THUNDERSTORM CENTERED OVER LAS MARIAS. THIS THUNDERSTORM
IS PRODUCING FREQUENT LIGHTNING...AND HAS THE POTENTIAL TO PRODUCE
VERY STRONG WIND GUSTS...UP TO 50 MPH...AND SMALL HAIL THROUGH
APPROXIMATELY 430 PM AST.
LOCAL RESIDENTS OF THESE MUNICIPALITIES ARE URGED TO MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SRSpecial weather statement, Jul 2, 3:11 PM CDT, 1 hour 11 minutes before
PRC081-083-131-022030-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO
NACIONAL DE METEOROLOGIA SAN JUAN PR
352 PM AST VIERNES 2 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 430 PM AST PARA LAS PERSONAS EN LOS MUNICIPIOS DE PUERTO
RICO
INCLUYENDO LAS SIGUIENTES AREAS...
SAN SEBASTIAN...LAS MARIAS Y LARES
A LAS 3:39 PM AST...EL SERVICIO NACIONAL DE METEOROLOGIA DETECTO UN
AREA DE FUERTES TRONADAS LOCALIZADO SOBRE LAS MARIAS. ESTA TRONADA
ESTA PRODUCIENDO RAYOS FREQUENTES...Y TIENE EL POTENCIAL DE PRODUCIR
RAFAGAS DE VIENTO SUPER FUERTES...HASTA 50 MPH...Y ALGO DE GRANIZO
PEQUENO HASTA APROXIMADAMENTE LAS 4:30 PM AST.
RESIDENTES EN ESTAS AREAS DEBRIAN MOVERSE HACIA INTERIORES Y
ALEGASER DE PUERTAS Y VENTANAS...Y EVITE USAR TELEFONOS A MENOS QUE
SEA UNA EMERGENCIA. INTENTE DESCONECTAR LOS ENSERES ELECTRICOS
INNECESARIOS ANTES DE QUE SE ACERQUE LA TORMENTA.
SR/KNLocal storm report, Jul 2, 4:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
518 PM AST FRI JUL 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 4 SE RAFAEL CAPO 18.36N 66.74W
07/02/2010 E2.75 INCH ARECIBO PR EMERGENCY MNGR
REPORTED IN BARRIO ESPERANZA--NO REPORTS OF DAMAGE
--VEHICLES AFFECTED--.
&&
WSNELLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:30 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 2, 3:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.